Jump to content

Photo

LOSING VISION WITH ANTIBIOTICS?


4 replies to this topic

#1 effs334

effs334

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 70
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 21-November 07

Posted 08 December 2007 - 08:23 PM

so my doctor decided to switch me from minocycline 100 mg twice a day to cephalexin (keflex) 3 times a day.... yesterday was the first day that i started it, but the weirdesttttt thing happened today...i woke up, took it, and about 2 hrs later i started having very very blurred vision in my left eye and extreme fogginess in my brain, it was the scariest/weirdest feeling in the world. it started to get better after about 30 min but then i just felt compression in my head for a little while, and ive just been feeling odd and a little off all day....i didnt take it tonight because it scared the F out of me and i need to study for finals adn there is NO Freaking way i want to ever feel like that again.....is blurry/foggy vision a side effect of antibiotcs? i really think its the cephalexin because i guess i started taking it yesterday and today it as circulated into my system. should i risk taking it and getting that feeling again? could it have been the effect of minocycline reacting with the cephalaxin because i was taking mino twice a day for 1.5 months now....minocycline wasnt doing anything at all...so should i just take that tonight, or tomorow morning? so confused

pretty scary shit....let me know if you have ANYYY advice.

#2 QuikSILver

QuikSILver

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 189
    Likes: 0
About Me
  • Joined: 30-May 04

Posted 09 December 2007 - 05:07 PM

QUOTE(effs334 @ Dec 8 2007, 06:23 PM) View Post
so my doctor decided to switch me from minocycline 100 mg twice a day to cephalexin (keflex) 3 times a day.... yesterday was the first day that i started it, but the weirdesttttt thing happened today...i woke up, took it, and about 2 hrs later i started having very very blurred vision in my left eye and extreme fogginess in my brain, it was the scariest/weirdest feeling in the world. it started to get better after about 30 min but then i just felt compression in my head for a little while, and ive just been feeling odd and a little off all day....i didnt take it tonight because it scared the F out of me and i need to study for finals adn there is NO Freaking way i want to ever feel like that again.....is blurry/foggy vision a side effect of antibiotcs? i really think its the cephalexin because i guess i started taking it yesterday and today it as circulated into my system. should i risk taking it and getting that feeling again? could it have been the effect of minocycline reacting with the cephalaxin because i was taking mino twice a day for 1.5 months now....minocycline wasnt doing anything at all...so should i just take that tonight, or tomorow morning? so confused

pretty scary shit....let me know if you have ANYYY advice.


WOW, you did the right thing not to take it again. Try to contact your doctor as soon as possible; also, google the side effects of minocycline.

#3 Stephen*

Stephen*

    Everything is possible for him who believes - Mark 9:23

  • Veteran Members
  • Posts & Likes
    Posts: 1,628
    Gallery Images: 2
    Likes: 1
About Me
  • Gender:Male
  • Location:Heathrow, London, UK
  • Interests:Stephen Garner<br /><br />21,<br /><br />Would consider myself an outgoing and active person who likes to have a laugh with mates and loves a good night out. Clubs bore me, but a nice pub or bar with mates is pretty sound.<br /><br />Enjoy football, keeping fit and listening to a wide range of music. Play guitar and bass, love comedy, Pablo Francisco, Russel Peters, Tim Vine, Daniel Tosh, Stewart Francis, Jimmy Carr and Lee Mack are some of my favourites!
  • Joined: 24-November 05

Posted 10 December 2007 - 07:06 AM

consult your doctor and stop taking mino, but continue with the cefalexiin as its the mino that causing teh problems :S

when you say fogginess of the brain, what do you exactly mean?

best wishes smile.gif

#4 Wynne

Wynne

    Look into kitty's eyes....you're feeling polite and kind

  • Veteran Members
  • Posts & Likes
    Posts: 16,939
    Likes: 119
About Me
  • Gender:Not Telling
  • Location:127.0.0.1
  • Joined: 15-April 07

Posted 10 December 2007 - 07:20 AM

The above two posters are absolutely correct. Do not take mino again and call your doctor about what you experienced. It sounds almost like pseudotumor cerebri. A rare side effect of cyclins and of Accutane itself.

Also (yeah yeah I say this a lot but it always bears repeating) drink sufficient quantities of water. Most people in industrialized nations do not drink sufficient water and are sub-clinically dehydrated. Dehydration can cause someone to feel mentally foggy and groggy, sleepy, tired, lethargic AND sometimes it can trigger hunger instead of thirst. Drink water! smile.gif

#5 Jay Dee

Jay Dee

    Junior Member

  • Members
  • Posts & Likes
    Posts: 39
    Likes: 0
About Me
  • Joined: 15-December 07

Posted 17 December 2007 - 09:05 AM

QUOTE(QuikSILver @ Dec 9 2007, 06:07 PM) View Post
QUOTE(effs334 @ Dec 8 2007, 06:23 PM) View Post
so my doctor decided to switch me from minocycline 100 mg twice a day to cephalexin (keflex) 3 times a day.... yesterday was the first day that i started it, but the weirdesttttt thing happened today...i woke up, took it, and about 2 hrs later i started having very very blurred vision in my left eye and extreme fogginess in my brain, it was the scariest/weirdest feeling in the world. it started to get better after about 30 min but then i just felt compression in my head for a little while, and ive just been feeling odd and a little off all day....i didnt take it tonight because it scared the F out of me and i need to study for finals adn there is NO Freaking way i want to ever feel like that again.....is blurry/foggy vision a side effect of antibiotcs? i really think its the cephalexin because i guess i started taking it yesterday and today it as circulated into my system. should i risk taking it and getting that feeling again? could it have been the effect of minocycline reacting with the cephalaxin because i was taking mino twice a day for 1.5 months now....minocycline wasnt doing anything at all...so should i just take that tonight, or tomorow morning? so confused

pretty scary shit....let me know if you have ANYYY advice.


WOW, you did the right thing not to take it again. Try to contact your doctor as soon as possible; also, google the side effects of minocycline.


ask your doc about solodyn its slow releasing mino so its safer...plus maybe should start out on a low dosage and work ur way up to 90mg





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users